MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 18MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 18MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121850
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer yet.
 
Event or Problem Description
It was reported that during the procedure, the subject coil prematurely detached while being advanced inside the micro catheter.The physician replaced the coil and completed the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.D10 product available to stryker - updated.H3 device evaluated by mfg - updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging returned with the device.Visual analysis revealed that the coil was manually detached, the coil delivery wire was kinked/bent and the main coil was stretched.Functional analysis was not required as the reported defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that no anomalies were noted to the device during preparation/prior to use, continuous flush was maintained, and the same microcatheter (sl-10) was successfully used to complete the procedure after the reported event.Analysis of the detachment zone showed evidence of mechanical detachment.In this complaint, it is most likely that the coil was manipulated against friction in the microcatheter and upon attempted withdrawal, the coil stretched and then detached from the delivery wire.A probable cause of "procedural factors" will be assigned to this event since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 18MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9617960
Report Number3008881809-2020-00013
Device Sequence Number523935
Product Code HCG
UDI-Device Identifier04546540711564
UDI-Public04546540711564
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model NumberM0036121850
Device Catalogue NumberM0036121850
Device Lot Number20986600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER(STRYKER)